Skip to Main content Skip to Navigation
Journal articles

Approximating payoffs and pricing formulas

Abstract : We use the ideas developed by Madan and Milne (1994. Mathematical Finance 3, 223-245), Lacoste (1996. Mathematical Finance 6, 197-213) to explore the optimality of polynomial approximations in pricing securities. In particular, we look at the approximations for security payoffs as well as the associated pricing formula in a L2 framework. We apply these ideas to two examples, one where the state variable follows an Ornstein-Uhlenbeck process and one based on Brownian motion with reflecting barriers, to illustrate the strengths and weaknesses of the approach.
Document type :
Journal articles
Complete list of metadatas

https://halshs.archives-ouvertes.fr/halshs-00678228
Contributor : Serge Darolles <>
Submitted on : Monday, March 12, 2012 - 11:08:15 AM
Last modification on : Wednesday, September 23, 2020 - 4:28:47 AM

Links full text

Identifiers

Citation

Serge Darolles, Jean-Paul Laurent. Approximating payoffs and pricing formulas. Journal of Economic Dynamics and Control, Elsevier, 2000, 24 (11-12), pp.1721-1746. ⟨10.1016/S0165-1889(99)00092-5⟩. ⟨halshs-00678228⟩

Share

Metrics

Record views

249